Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 361, NWS Jackson, MS

August 5, 2016Carroll County, Grenada County, Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2016, 3:59 PM CDT for Carroll County, Grenada County, Montgomery County, Mississippi. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2016, 3:59 PM CDT (20:59 UTC)
Expired
Aug 5, 2016, 4:31 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, MS, Grenada County, MS, Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 135 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 4:03 PM CDTTSTM WND DMG2 N Elliott, MSTREE DOWN ON GRANT RD ALONG WITH SEVERAL LARGE LIMBS
Aug 5, 4:07 PM CDTTSTM WND DMG4 Sse Grenada, MSA UTILITY WIRE WAS DOWNED OFF PERRY RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1664 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

655 
WUUS54 KJAN 052059
SVRJAN
MSC015-043-097-052145-
/O.NEW.KJAN.SV.W.0361.160805T2059Z-160805T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT FRI AUG 5 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTH CENTRAL GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTH CENTRAL CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ELLIOTT...OR
  NEAR GRENADA...MOVING SOUTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  JEFFERSON AND DUCK HILL AROUND 410 PM CDT. 
  WINONA AROUND 440 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3344 8959 3345 8994 3376 8988 3376 8966
TIME...MOT...LOC 2058Z 358DEG 19KT 3369 8977 

HAIL...1.00IN
WIND...60MPH
 
$$

CME
2 follow-up statements
345 
WWUS54 KJAN 052115
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT FRI AUG 5 2016

MSC043-052124-
/O.CAN.KJAN.SV.W.0361.000000T0000Z-160805T2145Z/
GRENADA MS-
415 PM CDT FRI AUG 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GRENADA COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3344 8959 3345 8994 3368 8985 3368 8964
TIME...MOT...LOC 2114Z 354DEG 16KT 3363 8975 

$$

MSC015-097-052145-
/O.CON.KJAN.SV.W.0361.000000T0000Z-160805T2145Z/
MONTGOMERY MS-CARROLL MS-
415 PM CDT FRI AUG 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN MONTGOMERY AND NORTH CENTRAL CARROLL COUNTIES...

AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DUCK
HILL...OR 9 MILES NORTH OF WINONA...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WINONA AROUND 445 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3344 8959 3345 8994 3368 8985 3368 8964
TIME...MOT...LOC 2114Z 354DEG 16KT 3363 8975 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
330 
WWUS54 KJAN 052131
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT FRI AUG 5 2016

MSC015-097-052141-
/O.CAN.KJAN.SV.W.0361.000000T0000Z-160805T2145Z/
MONTGOMERY MS-CARROLL MS-
431 PM CDT FRI AUG 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY AND
NORTH CENTRAL CARROLL COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3344 8959 3345 8994 3368 8985 3368 8964
TIME...MOT...LOC 2129Z 358DEG 19KT 3354 8975 

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 10:25 AM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, Aug 5, 10:25 AM CDT, 5 hours 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1025 AM CDT FRI AUG 5 2016

.UPDATE...

No major changes needed for going forecast. A shortwave trough
rounding the ridge of high pressure today should enhance lift across
the region and aid in thunderstorm development during afternoon
heating. Dangerous heat conditions will develop again today as temps
and humidity combine to produce heat index values in the 105 to 110
degree and above range. Peak values around 110 to 115 degrees are
expected across the Delta, where an Excessive Heat Warning is in
effect until 8 PM. Model forecast soundings and modified 12Z
soundings indicate around 3000-3500 J/kg of SBCAPE will be possible
across the area this afternoon. Modest mid-level lapse rates may help
to limit widespread severe weather chances, but drier air in the mid
levels and good mixing in the low levels will promote the chance for
strong to severe wind gusts with the stronger storms once again
today. Weak steering flow should push storms generally to the south,
with some convergence along the sea breeze expected to enhance precip
chances along and south of the Highway 84 corridor through southern
MS. /NF/

&&

.AVIATION...Visible satellite imagery showed clear skies over the
region at 14Z. VFR conditions were being observed at all TAF sites
at mid morning. VFR conds will continue until isolated to scattered
TSRA development occurs this aftn and mainly over the eastern half of
MS. Light northwest winds are expected away from widely scattered
afternoon/early evening TSRA. VFR conditions are expected tonight
with only a brief period 10-12Z Sat of MVFR vsby restrictions. /22/

&&

.PREV DISCUSSION... /issued 455 AM CDT FRI AUG 5 2016/

..OPPRESSIVE HEAT TO CONTINUE THROUGH SATURDAY...

SHORT TERM...Today through Saturday Night...A weak disturbance
dropping south down the backside of the persistent upper level
"heat" ridge centered to our west was responsible for a fair amount
of thunderstorm activity late yesterday (especially across central
and eastern Mississippi). Analysis early this morning suggests
another one or two weak disturbances will probably pivot south into
our region through today, one of which being a remnant MCV emanating
from a decaying convective complex in the Middle Mississippi Valley
in the past few hours. Moisture, instability, and heat across the
region will remain quite highs through the at least the first half
of the day and this will do two things: Allow heat index values to
peak at dangerous levels and yield plenty of fuel for some locally
robust thunderstorm activity this afternoon. We have kept the
excessive heat warning going in western zones through this afternoon
with a heat advisory elsewhere and this heat advisory has been
extended for all areas through Saturday. We will defer to the day
shift to make a decision on whether a targeted limited risk should
be mentioned in the HWO after they do a morning post-sounding
assessment because the overall synoptic situation suggests that
while many strong storms will be possible, any truly severe storms
should likely be very isolated in nature.

Most of the convection should die off this evening with tomorrow the
bulk of daytime convection probably shifting toward the coast and
also north toward a frontal boundary heading into the Mid South.
This may allow temperatures to heat up a little more than today in
some areas, although increased mixing may limit late-day dewpoints
slightly and keep all areas from getting to excessive heat warning
criteria. The mentioned cold front will be slowly approaching
northern zones tomorrow evening through overnight and could keep
some shower and storm chances going for locations near the Highway
82 corridor well into the night. Elsewhere, anticipate most of the
activity to diminish in the evening. /BB/

LONG TERM...Sunday through Thursday night...The global models
continue to suggest that a weak frontal boundary will drop down into
the area on Sunday, along with PWATS climbing to 2.3-2.5 inches
across most of the area. Due to these factors, expect increased
thunderstorm activity across the area and slightly cooler high temps
in the low/mid 90s. Due to the very humid air over the area on
Sunday, heat indices will continue to climb above 105 for much of
the area once again.

On Monday the global models develop A Hybrid cut-off a low over the
southeast and also have varying solutions for the movement of this
low. The ECMWF is the strongest with this feature and slowly drifts
the low west over Alabama and keeps it almost stationary through
Thursday. The GFS is not as strong and drifts the low further west
over the area. The movement of this feature will dictate our weather
Monday through Thursday. Either way the models suggest plenty of
moisture with PWATS above 2.0 inches through the end of the period,
with scattered showers and thunderstorms each day in the extended.
With the increased moisture, clouds and diurnal thunderstorm
activity, expect slightly cooler temperatures for most of next week
with highs generally low/mid 90s./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       97  76  98  76 /  33  19  27  26
Meridian      98  75  99  76 /  31  20  27  30
Vicksburg     98  75  98  77 /  31  17  22  24
Hattiesburg   96  74  96  75 /  45  21  40  24
Natchez       95  75  96  76 /  36  18  36  22
Greenville    98  76  99  77 /  22  14  19  22
Greenwood     98  75  98  76 /  22  16  17  26

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT Saturday for MSZ026>033-036>039-
     042>046-048>066-072>074.

     Excessive Heat Warning until 8 PM CDT this evening for MSZ018-
     019-025-034-035-040-041-047.

     Heat Advisory from 8 PM this evening to 7 PM CDT Saturday for
     MSZ018-019-025-034-035-040-041-047.

LA...Excessive Heat Warning until 8 PM CDT this evening for
     LAZ007>009-015-016-023>026.

     Heat Advisory from 8 PM this evening to 7 PM CDT Saturday for
     LAZ007>009-015-016-023>026.

AR...Excessive Heat Warning until 8 PM CDT this evening for ARZ074-
     075.

     Heat Advisory from 8 PM this evening to 7 PM CDT Saturday for
     ARZ074-075.

&&
Hazardous weather outlook, Aug 5, 2:49 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT FRI AUG 5 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-062000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
249 PM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

EXCESSIVE HEAT
THREAT...SIGNIFICANT
TIMING...THIS AFTERNOON AND AGAIN SATURDAY

THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES
PEAKING BETWEEN 110 AND 115 DEGREES THIS AFTERNOON THROUGH 8 PM. AN
EXCESSIVE HEAT WARNING IS IN EFFECT FOR THESE LOCATIONS UNTIL 8 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

ELEVATED HEAT ISSUES WILL PERSIST ACROSS MUCH OF THE ARKLAMISS DELTA
THROUGH SUNDAY ALTHOUGH THE OVERALL LEVEL OF HEAT STRESS MAY TEND TO
VERY GRADUALLY IMPROVE. PEAK HEAT INDEX VALUES UP TO 110 DEGREES WILL
BE POSSIBLE THROUGH SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ026>033-036>039-042>046-048>066-072>074-062000-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
249 PM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN SATURDAY

THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES
PEAKING BETWEEN 105 AND 110 DEGREES AT TIMES THIS AFTERNOON THROUGH 8
PM THIS EVENING. A HEAT ADVISORY IS IN EFFECT FOR THESE LOCATIONS
UNTIL 7 PM SATURDAY EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

ELEVATED HEAT ISSUES WILL PERSIST ACROSS MUCH OF THE ARKLAMISS DELTA
THROUGH SUNDAY ALTHOUGH THE OVERALL LEVEL OF HEAT STRESS MAY TEND TO
VERY GRADUALLY IMPROVE. PEAK HEAT INDEX VALUES UP TO 110 DEGREES WILL
BE POSSIBLE THROUGH SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 5, 3:16 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT FRI AUG 5 2016

MSZ040-047-052030-
ISSAQUENA MS-WARREN MS-
316 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 330 PM CDT...

AT 316 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR VALLEY PARK...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  OAK RIDGE AROUND 330 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3265 9089 3266 9073 3264 9071 3264 9069
      3263 9070 3262 9072 3262 9069 3259 9069
      3259 9066 3255 9065 3254 9065 3244 9060
      3244 9088
TIME...MOT...LOC 2016Z 336DEG 13KT 3263 9076

CME
Special weather statement, Aug 5, 3:24 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT FRI AUG 5 2016

MSZ045-052100-
NESHOBA MS-
324 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NESHOBA COUNTY UNTIL 400
PM CDT...

AT 324 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PEARL RIVER...OR NEAR PHILADELPHIA...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...PEARL RIVER...DIXON...BURNSIDE...
BETHSAIDA AND TUCKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY DEVELOP WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3286 8926 3289 8906 3266 8900 3262 8928
TIME...MOT...LOC 2024Z 346DEG 11KT 3281 8918

CME
Special weather statement, Aug 5, 3:28 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT FRI AUG 5 2016

MSZ026-052045-
GRENADA MS-
328 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GRENADA COUNTY UNTIL 345
PM CDT...

AT 328 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GRENADA...MOVING SOUTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GRENADA AROUND 340 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR GRENADA LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3387 8977 3387 8966 3372 8958 3371 8986
      3389 8991 3390 8987 3390 8977
TIME...MOT...LOC 2028Z 346DEG 11KT 3385 8979

CME
Special weather statement, Aug 5, 3:29 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT FRI AUG 5 2016

MSZ029-032-033-052115-
OKTIBBEHA MS-CHOCTAW MS-WEBSTER MS-
329 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBSTER...
NORTHWESTERN OKTIBBEHA AND NORTHEASTERN CHOCTAW COUNTIES THROUGH 415
PM CDT...

AT 328 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CUMBERLAND...OR 13 MILES SOUTHWEST OF MONTPELIER...MOVING
SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MABEN...MATHISTON...SHERWOOD...CUMBERLAND AND CLARKSON.

LAT...LON 3360 8902 3356 8902 3356 8899 3344 8907
      3354 8927 3367 8918
TIME...MOT...LOC 2028Z 030DEG 6KT 3359 8912

LAMB
Special weather statement, Aug 5, 3:51 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT FRI AUG 5 2016

MSZ043-052115-
MADISON MS-
351 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON COUNTY
UNTIL 415 PM CDT...

AT 351 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CANTON...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GLUCKSTADT AROUND 415 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3249 8996 3250 8998 3248 8999 3249 9000
      3247 9002 3251 9018 3270 8999 3258 8988
TIME...MOT...LOC 2051Z 037DEG 8KT 3259 9002

CME
Special weather statement, Aug 5, 3:54 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT FRI AUG 5 2016

MSZ026>028-052115-
CARROLL MS-GRENADA MS-MONTGOMERY MS-
354 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...SOUTH
CENTRAL GRENADA AND NORTH CENTRAL CARROLL COUNTIES UNTIL 415 PM
CDT...

AT 353 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER ELLIOTT...OR NEAR GRENADA...MOVING SOUTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  JEFFERSON AND DUCK HILL AROUND 405 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3376 8988 3377 8966 3354 8962 3356 8993
TIME...MOT...LOC 2053Z 356DEG 22KT 3370 8977

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:33 PM CDTSpecial Weather StatementJANKemper27 min
Aug 5, 1:56 PM CDTSpecial Weather StatementJANHumphreys64 min
Aug 5, 2:10 PM CDTSpecial Weather StatementJANSmith20 min
Aug 5, 2:30 PM CDTSpecial Weather StatementJANSharkey30 min
Aug 5, 3:16 PM CDTSpecial Weather StatementJANWarren14 min
Aug 5, 3:24 PM CDTSpecial Weather StatementJANNeshoba36 min
Aug 5, 3:28 PM CDTSpecial Weather StatementJANGrenada17 min
Aug 5, 3:29 PM CDTSpecial Weather StatementJANWebster46 min
Aug 5, 3:51 PM CDTSpecial Weather StatementJANMadison24 min
Aug 5, 3:54 PM CDTSpecial Weather StatementJANGrenada21 min
Aug 5, 4:05 PM CDTSevere Thunderstorm WarningJANMadison40 min
Aug 5, 4:13 PM CDTSpecial Weather StatementJANScott32 min
Aug 5, 4:20 PM CDTSpecial Weather StatementJANChoctaw25 min
Aug 5, 4:28 PM CDTSpecial Weather StatementJANRankin32 min
Aug 5, 4:42 PM CDTSpecial Weather StatementJANSimpson18 min
Aug 5, 4:54 PM CDTSpecial Weather StatementJANJasper21 min
Aug 5, 5:00 PM CDTSpecial Weather StatementJANCopiah30 min
Aug 5, 5:03 PM CDTSpecial Weather StatementJANAttala27 min
Aug 5, 5:11 PM CDTSpecial Weather StatementJANCarroll34 min
Aug 5, 5:14 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes46 min
Aug 5, 5:31 PM CDTSpecial Weather StatementJANCopiah29 min
Aug 5, 5:39 PM CDTSevere Thunderstorm WarningJANAttala33 min
Aug 5, 5:47 PM CDTSpecial Weather StatementJANSimpson28 min
Aug 5, 5:59 PM CDTSpecial Weather StatementJANLincoln31 min
Aug 5, 6:33 PM CDTSpecial Weather StatementJANFranklin27 min
Aug 5, 6:34 PM CDTSpecial Weather StatementJANLawrence26 min
Aug 5, 6:46 PM CDTSpecial Weather StatementJANForrest29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.